Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS State College, PA

June 8, 2007Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 8, 2007, 8:49 PM EDT for Sullivan County, Pennsylvania. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 8:49 PM EDT (00:49 UTC)
Expired
Jun 8, 2007, 10:05 PM EDT
In force
76 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Sullivan County, PA

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 9:35 PM EDTTSTM WND DMGMuncy Valley, PASEVERAL TREES AND WIRES DOWN REPORTED IN MUNCY VALLEY AND LINCOLN FALLS TOWNSHIPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 090055
SVRCTP
PAC113-090215-
/O.NEW.KCTP.SV.W.0081.070609T0049Z-070609T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
849 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1015 PM EDT

* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORM OVER LAPORTE...CAPABLE OF PRODUCING PENNY 
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. A SECOND AREA 
  OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 
  NEAR BUTTONWOOD...SOUTH TO COGAN STATION AND WILLIAMSPORT. THE 
  STORMS WERE MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  SHUNK AROUND 930 PM EDT...
  KETTLE CREEK GORGE AROUND 935 PM EDT...
  MUNCY VALLEY AND LINCOLN FALLS AROUND 940 PM EDT...
  OVERTON AROUND 1000 PM EDT...
  RICKETTS GLEN STATE PARK AROUND 915 PM AND AGAIN AROUND 1010 PM 
  EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4159 7683 4139 7674 4126 7643 4129 7626
      4156 7623

$$

FORECASTER: LAMBERT
1 follow-up statement
000 
WWUS51 KCTP 090205
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 PM EDT FRI JUN 8 2007

PAC113-090215-
/O.CAN.KCTP.SV.W.0081.000000T0000Z-070609T0215Z/
SULLIVAN PA-
1005 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4159 7683 4139 7674 4126 7643 4129 7626
      4156 7623

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:26 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 8, 8:26 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
826 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT MOVING ACROSS OHIO IS SPAWNING A NORTH/SOUTH LINE OF
SEVERE THUNDERSTORMS. THIS LINE WILL EXIT THE AREA LATER THIS
EVENING FOLLOWED BY CLEARING SKIES AND NORTH WINDS OVERNIGHT.

HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND BRING FAIR WEATHER
THAT WILL LAST INTO THE START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

SEVERE SQUALL LINE PRODUCING WIDESPREAD WIND DAMAGE ACROSS CENTRAL
PENN...ESPECIALLY WHERE EMBEDDED BOW ECHOES/BROKEN-S SIGNATURES
WERE NOTED ON RADAR. CHOPPED 10 COUNTIES FROM WATCH 371 ACROSS THE
WESTERN MTNS OF PENN AS REAR STRATIFORM...MODERATE RAIN IS
SPREADING ACROSS THAT REGION IN THE WAKE OF THE STORMS. UPDATED
ZONE TEXT OUT SHORTLY.

EXTRAPOLATION OF THE SQUALL LINE PLACES IT JUST EAST OF OUR CWA
BETWEEN 1030 AND 11 PM.

BROAD AREA OF POST SQUALL LINE RAIN WILL CONTINUE FROM WEST TO
EAST THROUGH MIDNIGHT. AFTER THAT UPSTREAM SURFACE REPORTS
INDICATE NORTHWEST WINDS AND RAPIDLY DRYING CONDITIONS. A LITTLE
FOG IS POSSIBLE BUT WINDS MAY KEEP ANY WIDESPREAD AREAS FROM
FORMING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
WE MAY START THE DAY A BIT CLOUDY AS REMNANTS OF THE MOISTURE
ASSOC WITH THE FRONT WORKS OUT OF THE AREA...OTHERWISE NICER
WEATHER WILL BE BUILDING IN AS HIGH PRESSURE SLIDES EAST OUT OF
THE MIDWEST. LOOKS LIKE SEVERAL NICE DAYS AFTER WE GET RID OF THE
HEAT/HUMIDITY AND POSSIBLE SHOWERS AND STORMS LATER TODAY AND
TONIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
500 HPA CUTOFF LOW WELL TO THE SOUTHEAST OF NOVA SCOTIA WILL
SLOWLY RETROGRADE SEVERAL HUNDRED KM TO THE WEST THROUGH EARLY
NEXT WEEK. THIS WILL HELP TO MAINTAIN/STRENGTHEN A SHARP UPPER
LEVEL RIDGE AXIS ACROSS THE MIDWEST...KEEPING US ON THE
DRY...EASTERN SIDE OF THE RIDGE WITH COMFORTABLE TEMPERATURES AND
RELATIVE HUMIDITY.

TEMPERATURES BY DAY WILL BE ABOUT 3-5F ABOVE NORMAL ACROSS THE
REGION FOR SUNDAY THROUGH TUESDAY...BEFORE A SLOW COOLING TREND
SETS IN FOR LATE NEXT WEEK AS A WELL DEFINED SHORT WAVE /SHOWN BY
NUMEROUS MREF MEMBERS/ MOVES SOUTH OUT OF ERN CANADA. FOR MAXS...
I LEANED A BIT TOWARD THE HIGHER END OF THE MREF GUIDANCE RANGE
CONSIDERING THE HIGH AMOUNT OF SUNSHINE EXPECTED THROUGH THE EARLY
AFTERNOON. HIGHS WILL BE IN THE MID/UPPER 70S ACROSS THE MTNS AND
LOW/MID 80S SE OF THE ALLEGHENY PLATEAU SUNDAY THROUGH
WED...BEFORE DIPPING MAINLY INTO THE 70S FOR HIGHS THURSDAY
AND FRIDAY.

MIN TEMPS UNDER CLEAR TO PARTLY CLOUDY SKIES AT NIGHT
WERE WEIGHTED TWD THE LOWER END OF THE MREF RANGE.

THE COOLER AIR ALOFT WILL HELP TO GENERATE AFTERNOON CLOUDS AND
SCTD SHRA/TSRA WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
LINE OF SEVERE STORMS MOVING ACROSS THE STATE AND STILL WILL
AFFECT KUNV/KIPT AND KMDT OVER THE NEXT TWO HOURS. STEADY RAIN
WILL LINGER BEHIND THIS LINE THROUGH 03Z-06Z. CONDITIONS WILL ONLY
LOWER TO MVFR UNTIL IMPROVING TO VFR AROUND SUNRISE.

BY MID SATURDAY MORNING...NO FLYING PROBLEMS ARE ANTICIPATED INTO
NEXT WEEK AS HIGH PRESSURE DOMINATES THE PATTERN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE/LAMBERT
SHORT TERM...LACORTE
LONG TERM...LAMBERT
AVIATION...LACORTE/TYBURSKI/CONNELLY
Hazardous weather outlook, Jun 8, 5:42 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT FRI JUN 8 2007

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
092145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
542 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS
ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE
INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE
SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

PAZ026>028-035-036-049>053-056>059-063>066-092145-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
542 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS
ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE
INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE
SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 8, 8:23 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
823 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     WAYNESBORO              39.75N 77.58W
06/08/2007                   FRANKLIN           PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN WAYNESBORO, PETERS, SAINT
            THOMAS, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

&&

VGC
Special weather statement, Jun 8, 8:27 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
827 PM EDT FRI JUN 8 2007

PAZ042-090100-
SULLIVAN-
827 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WILL AFFECT SULLIVAN COUNTY THROUGH 9 PM
   EDT...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTH OF MONROETON...MOVING EAST AT 25
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A
15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL ALSO FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES. EXPECT FREQUENT...DANGEROUS LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR DUSHORE AROUND 840 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.

FORECASTER: LAMBERT
Local storm report, Jun 8, 8:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     LOCK HAVEN              41.14N 77.45W
06/08/2007                   CLINTON            PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN LOCK HAVEN AND SEVERAL
            TOWNSHIPS THROUGHOUT THE COUNTY.

&&

VGC
Local storm report, Jun 8, 8:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     MANSFIELD               41.81N 77.08W
06/08/2007                   TIOGA              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN MANSFIELD, ROSEVILLE,
            MILLERTON, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

&&

VGC
Local storm report, Jun 8, 8:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     HONEY GROVE             40.42N 77.55W
06/08/2007                   JUNIATA            PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN HONEY GROVE, WALNUT,

            MCALISTERVILLE, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

&&

VGC
Local storm report, Jun 8, 8:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     LEWISTOWN               40.60N 77.57W
06/08/2007                   MIFFLIN            PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN LEWISTOWN, BELLTOWN, AND
            SEVERAL MORE TOWNSHIPS IN THE COUNTY.

&&

VGC

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:04 PM EDTSevere Thunderstorm WarningCTPLancaster56 min
Jun 8, 8:14 PM EDTSevere Thunderstorm WarningCTPSnyder, Union61 min
Jun 8, 8:20 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga70 min
Jun 8, 8:32 PM EDTSevere Thunderstorm WarningCTPJuniata28 min
Jun 8, 8:33 PM EDTSevere Thunderstorm WarningCTPDauphin, York72 min
Jun 8, 8:42 PM EDTSevere Thunderstorm WarningCTPNorthumberland63 min
Jun 8, 9:11 PM EDTSevere Thunderstorm WarningCTPSchuylkill55 min
Jun 8, 9:17 PM EDTSevere Thunderstorm WarningCTPLebanon43 min
Jun 8, 9:23 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour41 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.